A 15-year-old non-diabetic Caucasian girl presented with sudden onset of seizures, unrecordable blood glucose readings and acute renal failure. She denied any medication ingestion and no other precipitating factors were encountered for this acute presentation. She was treated with intravenous glucose infusion and hydrocortisone injection. Investigations showed a non-ketotic hypoglycaemia with high C-peptide and insulin levels. It took several days and multiple investigations to establish the exact cause of her persistent hypoglycaemia before it was concluded to be secondary to gliclazide overdose in a suicide attempt by the young girl. She made a complete recovery in a week with no apparent lasting neurological or renal impairment.
- Endocrine System
- Paediatrics (drugs And Medicines)
- Renal System
- Psychiatry (drugs And Medicines)
- Drugs: Endocrine System
Statistics from Altmetric.com
Contributors JSGK drafted and edited the case report and discussion. SS assisted in summarising the case report. KPW and AN critically analysed the report and discussion. AN approved the final draft.
Competing interests None declared.
Patient consent Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.